Advanced Search
MyIDEAS: Login to save this article or follow this journal

A derivation of expected utility maximization in the context of a game

Contents:

Author Info

  • Gilboa, Itzhak
  • Schmeidler, David

Abstract

A decision maker faces a decision problem, or a game against nature. For each probability distribution over the state of the world (nature`s strategies), she has a weak order over her acts (pure strategies). We formulate conditions on these weak orders guaranteeing that they can be jointly represented by expected utility maximization with respect to an almost-unique state-dependent utility, that is, a matrix assigning real numbers to act-state pairs.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6WFW-48M7V5K-7/2/510143e389d7f5c94c400400c0e7a39b
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Games and Economic Behavior.

Volume (Year): 44 (2003)
Issue (Month): 1 (July)
Pages: 172-182

as in new window
Handle: RePEc:eee:gamebe:v:44:y:2003:i:1:p:172-182

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622836

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Castillo, Marco E. & Cross, Philip J., 2008. "Of mice and men: Within gender variation in strategic behavior," Games and Economic Behavior, Elsevier, vol. 64(2), pages 421-432, November.
  2. Azrieli, Yaron, 2011. "Axioms for Euclidean preferences with a valence dimension," Journal of Mathematical Economics, Elsevier, vol. 47(4-5), pages 545-553.
  3. O'Callaghan, Patrick, 2013. "Ordinal, nonlinear context dependence," Risk and Sustainable Management Group Working Papers 152450, University of Queensland, School of Economics.
  4. O’Callaghan, Patrick, 2011. "Context and Decision: Utility on a Union of Mixture Spaces," The Warwick Economics Research Paper Series (TWERPS) 973, University of Warwick, Department of Economics.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:gamebe:v:44:y:2003:i:1:p:172-182. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.